Models for the spread of universally fatal diseases

Research output: Contribution to journalArticle

68 Scopus citations

Abstract

In the formulation of models of S-I-R type for the spread of communicable diseases it is necessary to distinguish between diseases with recovery with full immunity and diseases with permanent removal by death. We consider models which include nonlinear population dynamics with permanent removal. The principal result is that the stability of endemic equilibrium may depend on the population dynamics and on the distribution of infective periods; sustained oscillations are possible in some cases.

Original languageEnglish (US)
Pages (from-to)451-462
Number of pages12
JournalJournal Of Mathematical Biology
Volume28
Issue number4
DOIs
StatePublished - Jun 1990
Externally publishedYes

    Fingerprint

Keywords

  • AIDS
  • Distributed delays
  • Epidemiology
  • Stability of endemic equilibrium

ASJC Scopus subject areas

  • Modeling and Simulation
  • Agricultural and Biological Sciences (miscellaneous)
  • Applied Mathematics

Cite this